MAUDE Adverse Event Report: AVANOS MEDICAL INC. ON-Q EXPANSION KITS WITH SOAKER CATHETER, SOAKER 1 IN. (2.5 CM); CATHETERS

AVANOS MEDICAL INC. ON-Q EXPANSION KITS WITH SOAKER CATHETER, SOAKER 1 IN. (2.5 CM); CATHETERS
Model Number PM030
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/23/2021
Type of Reportable Event Malfunction
Event or Problem Description
Procedure: unknown.Cathplace: unknown.It was reported that the infusion was inserted and ran without issue.Upon removal, the catheter appeared to have snapped and the distal 5cm of catheter was missing.Patient's current status was listed as "ok - discharged home." additional information received 25-mar-2021 indicated a decision was made to not do anything about the retained part of the catheter.A scan was performed which did not suggest any problems related to the catheter and the patient was discharged as usual.
 
Additional Manufacturer Narrative
A review of the device history record is not possible as no lot number was provided.The product involved in the report has been returned and is being processed for evaluation.All information reasonably known as of 13 apr 2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).
 
Additional Manufacturer Narrative
The actual complaint product was returned for evaluation.A slight kink was observed approximately 9.5cm below the base of the hub and the severed end was slightly jagged.When viewed directly at the tip, it also appeared pinched.Root cause could not be determined.All information reasonably known as of 12 may 2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
ON-Q EXPANSION KITS WITH SOAKER CATHETER, SOAKER 1 IN. (2.5 CM)
Common Device Name
CATHETERS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key11660892
Report Number2026095-2021-00052
Device Sequence Number16868759
Product Code BSO
UDI-Device Identifier00193494135379
UDI-Public00193494135379
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K043456
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPM030
Device Catalogue NumberN/A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/24/2021
Supplement Date Received by Manufacturer04/27/2021
Initial Report FDA Received Date04/13/2021
Supplement Report FDA Received Date05/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age37 YR
Patient Weight73